Alert archive / Florida / Tornado Warnings in 2010
Tornado Warning 11, NWS Jacksonville, FL
NWS Jacksonville, FL issued this tornado warning at Mar 11, 2010, 9:53 AM EST for Marion County, Florida. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 11, 2010, 9:53 AM EST (14:53 UTC)
- Expired
- Mar 11, 2010, 10:45 AM EST
- In force
- 52 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
County Marion County, FL
The radar
The Jacksonville radar (KJAX), 146 km from the middle of the area, began a volume at 14:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 2.9 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 56 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 606 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 393 m²/s²
- 0-3 km storm-relative helicity
- 531 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Mar 11, 9:19 AM EST, 34 minutes earlier.
Area forecast discussion, Mar 11, 9:19 AM EST, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
919 AM EST THU MAR 11 2010
...HEAVY RAINFALL THREAT CONTINUES TODAY ALONG WITH RISK OF SEVERE
THUNDERSTORMS ACROSS NORTHEAST FLORIDA...
.UPDATE...
NOT MUCH CHANGE TO CURRENT FORECAST AS STRONG SHORTWAVE WILL PUSH
ACRS THE FORECAST AREA WITH HEAVY RAINFALL AND EXPECT WIDESPREAD
1-2 INCH RAINFALL AMOUNTS. AS SFC LOW OVER THE NERN GOMEX TRACKS
INLD ACRS NERN FL EXPECT SLIGHT RISK OF SVR TSTMS AS CAPE VALUES
INCREASE CLOSE TO 500J AS DEWPOINTS SURGE INTO THE UPPER 60S ALONG
WITH A SUBTLE WIND SHIFT TO THE SOUTH...THIS WILL REDUCE
HELICITY VALUES DOWN INTO THE 300-400 RANGE BUT STILL LARGE ENOUGH AND
IN COMBINATION WITH STRONG 50 KT LLVL JET AND 150+ KT UPPER LEVEL
JET TO EXPECT ROTATING STORMS WITH WINDS/HAIL AND PSBL TORNADOES.
APPEARS AS THOUGH CURRENT GRIDS/ZFP AND HAZARD WX OUTLOOK HAS EVENT
NICELY COVERED. MODELS STILL CONSISTENT WITH STRONG SHORTWAVE
MOVING OFF THE COAST LATE THIS AFTN/EARLY EVENING WITH SOME LINGER
SHOWER ACTIVITY INTO TONIGHT.
&&
.AVIATION...
CONDS AT LOCAL TAF SITES WILL RAPIDLY DETERIORATE THIS MORNING
WITH WIDESPREAD MVFR CIGS/VSBYS IN SHOWERS AND EMBEDDED TSTMS THAT
WILL LAST INTO THE AFTERNOON HOURS BEFORE ENDING. SOME RISK OF
TEMPORARY IFR CONDS IN HEAVIEST TSTM ACTIVITY AS WELL AS SOME
LOWER CIGS ON THE BACK SIDE OF THE SHORTWAVE. SOME GUSTY WINDS
ALONG WITH TSTM ACTIVITY BUT OVERALL NOT TOO STRONG.
&&
.MARINE...
S/SELY FLOW CONTINUES TO SLOWLY INCREASE WITH SUSTAINED WINDS
CLOSE TO 20 KNOTS WITH GUSTS TO 25 KNOTS AT TIMES SO WILL KEEP
ADVISORY POSTED OVER THE OFFSHORE WATERS WITH CAUTION NEARSHORE.
MODELS CONTINUE TO BE CONSISTENT WITH A SHIFT TO THE SOUTHWEST
TONIGHT AND DECREASE IN SPEEDS BELOW HEADLINE LEVELS BY MIDNIGHT.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 69 55 73 53 / 90 20 50 50
SSI 65 56 69 57 / 90 20 50 40
JAX 72 57 70 55 / 90 20 50 40
SGJ 73 61 70 58 / 90 40 60 30
GNV 74 62 71 52 / 90 60 70 30
OCF 75 64 72 53 / 90 80 80 20
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 10 PM EST THIS EVENING FOR ALTAMAHA
SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.
&&
HESS/PRESNALLHazardous weather outlook, Mar 11, 4:16 AM EST, 5 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 416 AM EST THU MAR 11 2010 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-121100- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 416 AM EST THU MAR 11 2010 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY... ...HEAVY RAINFALL POSSIBLE TODAY... ...MODERATE RIP CURRENT RISK AT AREA BEACHES... WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS NORTHEAST FLORIDA AND SOUTHEAST GEORGIA TODAY AS A STRONG WEATHER DISTURBANCE MOVES THROUGH THE AREA. THE COMBINATION OF DEEP MOISTURE...AN UNSTABLE ENVIRONMENT AND FAVORABLE LIFT WILL ALLOW FOR SOME OF THE THUNDERSTORMS TO BECOME STRONG AND POSSIBLY SEVERE. AT THIS TIME...THE STRONGEST THUNDERSTORMS ARE EXPECTED ACROSS NORTHEAST FLORIDA AND POSSIBLY EXTENDING NORTH TO NEAR U.S. HIGHWAY 82 IN SOUTHEAST GEORGIA. WIND GUSTS OVER 50 MPH AND LARGE HAIL ARE POSSIBLE IN THE STRONGEST STORMS. IN ADDITION...ALL STORMS WILL BE CAPABLE OF FREQUENT LIGHTNING AND HEAVY RAINFALL. THUNDERSTORMS WILL LIKELY INITIATE ALONG THE I-75 CORRIDOR EARLY THIS MORNING. ALSO...THERE IS THE POTENTIAL FOR MODERATE TO HEAVY RAINFALL TO ESTABLISH AREA-WIDE TODAY...RESULTING IN RAINFALL TOTALS OF 1 TO 2 INCHES. SHOWERS AND THUNDERSTORMS ARE FORECAST TO DECREASE IN COVERAGE AND INTENSITY FROM THE WEST THIS AFTERNOON AS THE WEATHER DISTURBANCE ADVANCES OFFSHORE. THE RISK OF RIP CURRENTS AT AREA BEACHES WILL BE ON THE INCREASE TODAY. SEE THE SURF ZONE FORECAST FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... UNSETTLED WEATHER WILL RETURN EARLY FRIDAY AS ANOTHER WEATHER DISTURBANCE IS FORECAST TO ADVANCE ACROSS THE REGION. AT THIS TIME...SHOWERS AND THUNDERSTORMS WILL BE MOST NUMEROUS ACROSS NORTHEAST FLORIDA ESPECIALLY SOUTH OF THE I-10 CORRIDOR. GUSTY WINDS...SMALL HAIL...AND FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED IN THE STRONGER STORMS. RAINFALL AMOUNTS WILL LIKELY AVERAGE A QUARTER INCH OR LESS ACROSS SOUTHEAST GEORGIA...WITH AMOUNTS AS HIGH AS 2 INCHES POSSIBLE SOUTH OF A GAINESVILLE TO ST. AUGUSTINE LINE. DUE TO THE EXPECTED HEAVY RAINFALL TODAY THROUGH FRIDAY...AREAS WITH POOR DRAINAGE OR LOW LYING AREAS MAY EXPERIENCE FLOODING. IN ADDITION...THIS EVENT HAS THE POTENTIAL TO PRODUCE SIGNIFICANT RISES ON RIVER BASINS ACROSS THE FORECAST AREA. BREEZY TO LOCALLY WINDY CONDITIONS ARE EXPECTED SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SELF ACTIVATE IN THE EVENT WARNINGS ARE ISSUED FOR YOUR AREA. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. ECZ
In the hours before
Special weather statement, Mar 11, 9:36 AM EST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
936 AM EST THU MAR 11 2010
FLZ040-111515-
MARION-
936 AM EST THU MAR 11 2010
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WESTERN MARION
COUNTY FOR STRONG WINDS...SMALL HAIL AND FUNNEL CLOUDS VALID UNTIL 1015
AM EST...
AT 935 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 3 MILES NORTHEAST OF DUNNELLON...OR 5 MILES
SOUTHEAST OF RAINBOW LAKES ESTATES...MOVING NORTHEAST AT 30 MPH.
THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND RAINBOW
LAKES ESTATES...DUNNELLON...ROMEO...OCALA AIRPORT...SANTOS...OCALA...
FLEMINGTON...REDDICK...LOWELL AND ANTHONY THROUGH 1015 AM EST. GUSTY
WINDS OF 45 TO 55 MPH AND SMALL HAIL CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE. DOPPLER RADAR HAS INDICATED WEAK ROTATION
WITHIN THIS STORM. TORNADOES MAY DEVELOP WITH LITTLE OR NO ADVANCE
WARNING. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS
AND MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2901 8237 2902 8241 2904 8244 2904 8251
2906 8254 2918 8254 2923 8250 2923 8240
2933 8241 2949 8227 2919 8186 2899 8236
TIME...MOT...LOC 1435Z 228DEG 28KT 2911 8238
HESSThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 9:36 AM EST | Special Weather Statement | JAX | Marion | 39 min |
| Mar 11, 10:01 AM EST | Areal Flood Advisory | JAX | Marion | 119 min |
| Mar 11, 10:42 AM EST | Tornado Warning | JAX | Marion | 48 min |
| Mar 11, 11:08 AM EST | Areal Flood Advisory | JAX | Marion | 112 min |
| Mar 11, 11:09 AM EST | Special Marine Warning | JAX | 111 min | |
| Mar 11, 11:22 AM EST | Special Weather Statement | JAX | Gilchrist | 38 min |
| Mar 11, 11:33 AM EST | Special Weather Statement | JAX | Flagler, Putnam | 42 min |
| Mar 11, 11:55 AM EST | Special Weather Statement | JAX | Flagler | 50 min |
| Mar 11, 12:04 PM EST | Areal Flood Warning | JAX | Marion | 4 hr |
| Mar 11, 12:06 PM EST | Special Weather Statement | JAX | Marion | 39 min |
| Mar 11, 12:09 PM EST | Special Weather Statement | JAX | Bradford, Union | 51 min |
| Mar 11, 12:22 PM EST | Severe Thunderstorm Warning | JAX | Marion | 38 min |
| Mar 11, 12:47 PM EST | Tornado Warning | JAX | Flagler | 43 min |
| Mar 11, 1:02 PM EST | Special Marine Warning | JAX | 118 min | |
| Mar 11, 1:31 PM EST | Special Weather Statement | JAX | Flagler | 44 min |
| Mar 11, 1:47 PM EST | Lake Wind Advisory | JAX | Flagler, Nassau | 5 hr |
| Mar 11, 11:26 AM EST | Special Weather Statement | JAX | Echols | 49 min |
| Mar 11, 11:53 AM EST | Special Weather Statement | JAX | Clinch, Echols | 52 min |
| Mar 11, 12:45 PM EST | Special Weather Statement | JAX | Clinch | 45 min |
| Mar 11, 1:40 PM EST | Special Weather Statement | JAX | Charlton | 50 min |
| Mar 11, 3:22 PM EST | Special Weather Statement | JAX | Camden | 38 min |
| Mar 11, 4:05 PM EST | Special Weather Statement | JAX | Glynn | 40 min |
Nearby
Tornado Warnings in Florida, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.